Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 116, NWS Springfield, MO

June 16, 20106 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 16, 2010, 4:15 PM CDT for 6 counties in Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2010, 4:15 PM CDT (21:15 UTC)
Expired
Jun 16, 2010, 5:15 PM CDT
In force
60 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Barry County, MO, Christian County, MO, Greene County, MO, Lawrence County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 37 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:38 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 16, 2:38 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT WED JUN 16 2010

.DISCUSSION...

THE MAIN CONCERNS FOR THE FORECAST REVOLVES AROUND THE POTENTIAL
OF AFTERNOON DIURNALLY DRIVEN CONVECTION INTO THE WEEKEND AND THE
EXPECTED HOT AND HUMID CONDITIONS.

UPPER LEVEL RIDGING WILL CONTINUE TO BUILD ACROSS THE REGION
THROUGH THURSDAY AS WARM AIR AND LOW LEVEL MOISTURE GETS GOING IN
ERNEST FOR THE OZARKS. AN UPPER LEVEL SHORT WAVE NORTH OF THE AREA AND
ISENTROPIC LIFT ACROSS THE REGION SHOULD PROVIDE ENOUGH LIFT FOR
ISOLATED AFTERNOON THUNDERSTORM DEVELOPMENT INTO THE WEEKEND.
HOWEVER...SUBSIDENCE FROM THE BUILDING RIDGE/HIGH PRESSURE...MID
LEVEL DRY AIR AND TEMPERATURES WILL ACT TO SUPPRESS CONVECTION.
THUS...EXPECT ANY CONVECTION THAT CAN GET GOING WILL BE ISOLATED
TO WIDELY SCATTERED IN NATURE. THE MAIN CONCERNS WITH ANY OF THESE
STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS. A CAP WILL BUILD OVER
THE REGION FOR THE BEGINNING OF NEXT WEEK WHICH SHOULD PRECLUDE
THE DEVELOPMENT OF ANYTHING MORE THAN ISOLATED CONVECTION ABLE TO
FIND A HOLE IN THE CAP.

THE MAIN FOCUS REMAINS THE POTENTIAL FOR HIGH HEAT AND HUMIDITIES
THROUGH THE WEEKEND AS TEMPERATURES CLIMB INTO THE LOW TO MID
90S. THIS...IN COMBINATION WITH MOISTURE ADVECTION WILL PROVIDE
FOR HEAT INDEX VALUES IN THE MID TO UPPER 90S TO AROUND 100
DEGREES. THIS IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEEK
AS THE SUMMERTIME RIDGE TAKES UP TEMPORARY RESIDENCE OVER THE
CENTER OF THE COUNTRY.

HATCH

&&

.AVIATION...

ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED
THIS AFTERNOON. GIVEN THE SOMEWHAT LIMITED COVERAGE...WENT WITH CB
GROUPS IN PREVAILING. AT THIS POINT...THE BEST CHANCE FOR STORMS
LOOKS TO BE AROUND KJLN AND KBBG. ANY STORMS WILL DISSIPATE EARLY
THIS EVENING. MVFR AND BRIEF IFR CONDITIONS CAN BE EXPECTED AROUND
ANY STORMS. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE LATER
TONIGHT AS A LOW LEVEL JET NUDGES EAST INTO THE REGION. THIS JET
WILL ALSO BE RESPONSIBLE FOR LOW LEVEL SHEAR CONDITIONS AT KJLN.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 16, 12:59 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT WED JUN 16 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1259 PM CDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

HAZARDS WEATHER RISK...

  ELEVATED THUNDERSTORM WIND RISK FOR GUSTS TO 60 MPH.
  LIMITED HAIL RISK FOR HAIL TO THE SIZE OF NICKELS.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
  AFTERNOON ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST
  KANSAS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...
  MAINLY WEST OF A NEVADA TO CASSVILLE LINE. WIND GUSTS TO
  60 MPH AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS...
  WITH HAIL TO THE SIZE OF NICKELS ALSO POSSIBLE.

  ISOLATED THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE
  ACROSS THE REMAINDER OF THE MISSOURI OZARKS THIS AFTERNOON.
  WIND GUSTS TO 50 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL
  WILL BE THE MAIN THREATS WITH THESE STORMS. ALL STORMS THAT
  DEVELOP THIS AFTERNOON WILL QUICKLY DIMINISH THIS EVENING.

  ADDITIONAL THUNDERSTORM DEVELOPMENT WILL THEN BE POSSIBLE
  ACROSS THE OUTLOOK AREA OVERNIGHT. AT THIS TIME...THE
  GREATEST THREAT FOR THUNDERSTORMS APPEARS TO BE ALONG AND
  EAST OF THE HIGHWAY 65 CORRIDOR. SMALL HAIL AND GUSTY WINDS
  WILL BE POSSIBLE IF THESE STORMS DEVELOP...ALONG WITH THE
  THREAT FOR LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE
  UPCOMING WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS
  TIME.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE
  EXPECTED LATE THIS WEEK...WITH HEAT INDEX VALUES AROUND 100
  DEGREES POSSIBLE EACH AFTERNOON THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE POSSIBLE FOR A TIME THIS AFTERNOON
  AND EARLY THIS EVENING WEST OF A NEVADA TO CASSVILLE LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jun 16, 2:20 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT WED JUN 16 2010

MOZ101-102-161945-
BARRY MO-MCDONALD MO-
220 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN MCDONALD AND
SOUTHWESTERN BARRY COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POWELL...OR 12 MILES EAST OF PINEVILLE...
MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE SELIGMAN AND WASHBURN.

PEOPLE IN SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

BOXELL
Local storm report, Jun 16, 3:38 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             GALENA                  37.08N 94.64W
06/16/2010  E0.88 INCH       CHEROKEE           KS   EMERGENCY MNGR

0335 PM     HAIL             2 SW COLUMBUS           37.15N 94.87W
06/16/2010  E0.88 INCH       CHEROKEE           KS   EMERGENCY MNGR

0335 PM     TSTM WND GST     2 SW COLUMBUS           37.15N 94.87W
06/16/2010  E50.00 MPH       CHEROKEE           KS   EMERGENCY MNGR

&&

CCROWE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:21 PM CDTSevere Thunderstorm WarningSGFJasper, Newton54 min
Jun 16, 3:44 PM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, Newton45 min
Jun 16, 3:53 PM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper67 min
Jun 16, 4:27 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon48 min
Jun 16, 4:52 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence38 min
Jun 16, 5:02 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Polk, Webster43 min
Jun 16, 5:11 PM CDTSevere Thunderstorm WarningSGFVernon64 min
Jun 16, 5:25 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster50 min
Jun 16, 5:49 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster, Wright41 min
Jun 16, 5:55 PM CDTAreal Flood AdvisorySGFGreene3 hr
Jun 16, 5:59 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon46 min
Jun 16, 6:25 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.